Hail, Adams
- When
- June 29, 3:05 PM EST to 3:08 PM EST
- Where
- Adams County, 0.69 mi S of Rome
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.660, -83.380
Severe thunderstorms developed ahead of an advancing low pressure center.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Severe thunderstorms developed ahead of an advancing low pressure center.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 29, 2:49 PM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 349 PM EDT MON JUN 29 2015 .SYNOPSIS... A WEAK LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE INTO THE REGION TODAY INTO TONIGHT. THE AREA WILL THEN REMAIN IN A NORTHWEST FLOW PATTERN ALOFT THROUGH THE END OF THE WEEK. EMBEDDED DISTURBANCES WITHIN THIS FLOW WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WORK WEEK. TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL FOR LATE JUNE AND EARLY JULY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... CONCERN FOR THE NEAR TERM WILL BE TORNADO WATCH 369. THE WATCH IS CURRENTLY OUT UNTIL 9 PM FOR OUR SOUTHEASTERN COUNTIES. A WEAK SHORTWAVE WILL BE MOVING OVERHEAD IN THE NEXT COUPLE OF HOURS WITH VERY WEAK PVA. A WEAK SURFACE REFLECTION/ LOW WAS ANALYZED IN FAR EASTERN ILLINOIS. A WARM FRONT ALSO EXTENDED EAST FROM THE LOW RIGHT AROUND THE OHIO RIVER. A WEAK COLD FRONT THEN EXTENDED SOUTHWEST FROM THE LOW INTO KENTUCKY. ALONG THE WARM FRONT SFC TO 1 KM SRH WAS AROUND 200 M2/S2. GIVEN THESE SHEAR VALUES TORNADO WATCH 369 HAS BEEN ISSUED. STORMS HAVE ALSO STARTED TO FIRE ALONG THE COLD FRONT IN THE HIGHER INSTABILITY JUST SOUTH OF THE AREA. THE WARM FRONT HAS STARTED TO PULL NORTH AND IN THE WARM SECTOR CAPE VALUES HAVE RAPIDLY STARTED TO RISE. CAPE VALUES AROUND 2000 J/KG ARE JUST TO THE SOUTHWEST OF THE AREA ACCORDING TO THE SPC MESOANALYSIS. LATER THIS EVENING THE WEAK LOW WILL PULL EAST ALONG WITH THE SHORTWAVE. THIS IN COMBINATION WITH THE LOSS OF DIURNAL HEATING WILL BRING A SLOW TEMPORARY END TO RAIN. LOWS LOOK TO BE IN THE MID 60S FOR MOST OF THE AREA. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TOMORROW BUT COVERAGE SHOULD ONLY BE SCATTERED. RAIN CHANCES TUESDAY WILL COME FROM ANOTHER SHORTWAVE THAT IS FORECASTED TO ROTATE AROUND THE TROUGH AXIS. INSTABILITY TUESDAY IS ALSO FORECASTED TO BE LOWER THAN TODAY. NAM IS SHOWING CAPE VALUES AROUND 1500 J/KG WHILE THE GFS IS ONLY SHOWING VALUES AROUND 600 J/KG. SFC TO 1 KM SHEAR VALUES ARE IN THE 10 TO 20 KT RANGE. TUESDAY NIGHT EXPECT THE CHANCE OF RAIN TO AGAIN DIMINISH AS THIS NEXT SHORTWAVE PUSHES EAST. A COLD FRONT WILL THEN DIVE SOUTH WEDNESDAY AS THE TROUGH AXIS TRIES TO LIFT NORTHEAST. THE FRONT WILL THEN START TO LOOSE STEAM AND STALL WEDNESDAY NIGHT. ALSO DURING THE DAY WEDNESDAY ANOTHER SHORTWAVE WILL DIVE SOUTH TRYING TO REINFORCE THE TROUGH AXIS TO THE WEST. BEHIND THE FRONT LOWER PWAT AIR WILL HELP TO LIMIT RAIN CHANCES. AHEAD OF THE FRONT HIGHER PWAT AIR WILL START TO POOL. GFS IS SHOWING PWATS LESS THAN 1.00" BEHIND THE FRONT WITH PWAT VALUES APPROACHING 2.00" AHEAD OF THE FRONT. DEPENDING ON WHERE THE FRONT STALLS WILL DETERMINE WHO GETS THE MOST RAIN. CURRENT MODEL CONSENSUS IS THROUGH THE MIDDLE OF THE CWA. && .LONG TERM /THURSDAY THROUGH SUNDAY/... MID/UPPER LEVEL TROUGH WILL PERSIST ACROSS THE EASTERN UNITED STATES INTO EARLY NEXT WEEK AS THE WEST COAST RIDGE AXIS SHIFTS VERY SLOWLY EASTWARD. THERE ARE SOME MODEL DISCREPANCIES WITH THE NORTHWARD EXTENT OF THE SHORT WAVE ENERGY MOVING THROUGH THE TROUGH ON THURSDAY. AS A RESULT...HAVE STUCK CLOSE TO THE MODEL BLEND/CURRENT FORECAST WITH THIS...RANGING POPS FROM LOW CHANCE NORTH TO LIKELY IN THE FAR SOUTH. ON THE BACK SIDE OF THIS SHORT WAVE...WE SHOULD GET INTO A PCPN MINIMUM FOR THURSDAY NIGHT INTO FRIDAY MORNING. HEADING INTO THE WEEKEND AND EARLY NEXT WEEK...IT BECOMES MORE DIFFICULT TO TIME/PLACE SHORT WAVE ENERGY IN THE TROUGHY PATTERN. WILL THEREFORE MAINTAIN SOME LOWER CHANCE POPS THROUGH THE REMAINDER OF THE LONG TERM PERIOD. WITH THE TROUGH IN PLACE ACROSS THE REGION...TEMPERATURES WILL REMAIN AT OR SLIGHTLY BELOW SEASONABLE NORMALS. EXPECT AFTERNOON HIGHS IN THE UPPER 70S TO LOWER 80S. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... LOW PRESSURE AND A VERY MOIST AIRMASS WILL AFFECT TAF SITES WITH UNFAVORABLE CONDITIONS. CEILINGS IN THE IFR RANGE WILL LINGER FOR A COUPLE OF HOURS THIS AFTERNOON AT NORTHERN SITES DAY CMH AND LCK. MVFR WILL CONTINUE FARTHER SOUTH AT CVG LUK AND ILN WHERE LOW LEVEL MOISTURE IS NOT QUITE AS PREVALENT. THUNDERSTORM DEVELOPMENT HAS SO FAR BEEN HAMPERED BY COOLER THAN EXPECT TEMPERATURES AND LOWER INSTABILITY. KEPT THUNDERSTORMS OUT OF THE FORECAST FOR NOW...BUT SIGNS OF ORGANIZED CONVECTION WILL REQUIRE AMENDMENTS TO THE FORECAST. IMPROVEMENT TO VFR WILL BE POSSIBLE TONIGHT WHEN THE LOW CENTER IS FORECAST TO MOVE NORTHEAST AND WEAKEN. MORE SHOWERS MAY DEVELOP ON TUESDAY WHEN ANOTHER WAVE OF LOW PRESSURE IS EXPECTED TO SWING ACROSS THE AREA. WINDS WILL SHIFT WITH RESPECT TO THE LOCATION OF THE LOW...WITH SOUTH WINDS BECOMING SOUTHWEST TO WEST BY THE END OF THE FORECAST PERIOD. OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE ON OCCASION FROM WEDNESDAY THROUGH FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAINES NEAR TERM...HAINES SHORT TERM...HAINES LONG TERM...JGL AVIATION...CONIGLIO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 258 PM EDT MON JUN 29 2015 INZ050-058-059-066-073>075-080-OHZ026-034-035-042>046-051>056- 060>062-070-071-077-301900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-BUTLER-WARREN-HAMILTON- 258 PM EDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND EMBEDDED THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION TODAY. ALTHOUGH THE THREAT FOR SEVERE WEATHER IS EXPECTED TO REMAIN LOW...A FEW THUNDERSTORMS THIS AFTERNOON AND THIS EVENING MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT SEVERE WEATHER. KYZ089>100-OHZ063>065-072>074-078>082-088-301900- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-ROSS- HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 258 PM EDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON. AS AN AREA OF WEAK LOW PRESSURE AND COLD FRONT ADVANCE EAST TOWARD OUR AREA THIS AFTERNOON...SCATTERED SHOWERS AND STORMS ARE EXPECTED TO REDEVELOP. IF ENOUGH INSTABILITY CAN BE REALIZED...A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND ISOLATED TORNADOES BEING THE PRIMARY SEVERE WEATHER THREAT. HOWEVER...ISOLATED LARGE HAIL CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT SEVERE WEATHER.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
209 PM EDT MON JUN 29 2015
KYZ096>099-OHZ079-081-291900-
MASON KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-ADAMS OH-BROWN OH-
209 PM EDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BROWN...
SOUTHWESTERN ADAMS...BRACKEN...ROBERTSON...SOUTHEASTERN PENDLETON AND
MASON COUNTIES THROUGH 300 PM EDT...
AT 206 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BROWNING
CORNER...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKSVILLE...RIPLEY
AND MAYSVILLE.
ALSO...MILFORD...BERLIN...SANTA FE...PETRA...POWERSVILLE...
HITTVILLE...PARINA...STONEWALL...CHATHAM AND ABIGAIL ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3854 8417 3856 8417 3855 8419 3855 8422
3858 8421 3857 8430 3869 8433 3881 8366
3866 8364 3864 8365 3860 8362 3856 8364
3852 8419SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 301 PM EDT MON JUN 29 2015 KYZ099-100-OHZ079-081-291930- LEWIS KY-MASON KY-ADAMS OH-BROWN OH- 301 PM EDT MON JUN 29 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BROWN...SOUTHERN ADAMS...NORTHEASTERN MASON AND NORTHWESTERN LEWIS COUNTIES THROUGH 330 PM EDT... AT 300 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MORANBURG...MOVING EAST AT 20 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... PEA SIZE HAIL... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MAYSVILLE AND MANCHESTER. ALSO...ABERDEEN...SOMO...BRADYSVILLE...TRINITY...RIBOLT...CHARTERS... CARRS...CONCORD...HERRON HILL AND ROME ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 3878 8335 3854 8334 3861 8387 3871 8387
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
318 PM EDT MON JUN 29 2015
KYZ094-291945-
OWEN KY-
318 PM EDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT OWEN COUNTY THROUGH 345 PM
EDT...
AT 318 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF
GRATZ...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON.
ALSO...SQUIRESVILLE...GRATZ...BEECHWOOD...NEEDMORE...LONG RIDGE...ELK
LAKE...ELMER DAVIS LAKE AND MONTEREY ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3839 8490 3842 8489 3844 8497 3847 8496
3849 8500 3851 8499 3850 8501 3851 8503
3856 8501 3856 8507 3858 8508 3859 8508
3860 8474 3859 8472 3838 8473PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
335 PM EDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN LEBANON 39.43N 84.21W
06/29/2015 M1.50 INCH WARREN OH TRAINED SPOTTER
1.5 INCHES FELL IN THE PAST 24 HOURS
&&
JGIBSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 341 PM EDT MON JUN 29 2015 KYZ100-OHZ081-088-292015- LEWIS KY-ADAMS OH-SCIOTO OH- 341 PM EDT MON JUN 29 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCIOTO... SOUTHEASTERN ADAMS AND NORTHERN LEWIS COUNTIES THROUGH 415 PM EDT... AT 340 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HERRON HILL...MOVING EAST AT 25 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... PEA SIZE HAIL... VERY HEAVY RAIN... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VANCEBURG. ALSO...CONCORD...CHARTERS...CARRS...ROME...SANDY SPRINGS...BUENA VISTA...TURKEY CREEK LAKE...REXTON AND GARRISON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3880 8316 3856 8312 3857 8358 3868 8362
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT MON JUN 29 2015
KYZ097>099-292030-
MASON KY-ROBERTSON KY-BRACKEN KY-
405 PM EDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BRACKEN...ROBERTSON AND
MASON COUNTIES THROUGH 430 PM EDT...
AT 406 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MOUNT
OLIVET...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT OLIVET AND
MAYSVILLE.
ALSO...MITCHELLS MILL...BLUE LICKS BATTLEFIELD...BURIKA...
STONEWALL...ABIGAIL...SARDIS...ALHAMBRA...LOWELL...FLEMING-MASON
AIRPORT AND SOMO ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3845 8409 3848 8416 3860 8418 3867 8378
3865 8377 3864 8371 3851 8369 3845 8385
3848 8394 3844 8398 3843 8402The Cincinnati radar (KILN), 93 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Several trees were downed across U.S. 52 near mile marker 24.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585786, 585790, 585787, 585788, 585789.